MAUDE Adverse Event Report: NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM

NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Model Number SAK-403
Health Effect - Clinical Codes Fever (1858); Headache (1880); Low Blood Pressure/ Hypotension (1914); Unspecified Infection (1930); Tachycardia (2095); Tingling (2171); Chills (2191); Numbness (2415); Lethargy (2560)
Date of Event 04/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record (dhr) for the involved dialysate sack lot was conducted which confirmed the product met all quality criteria and manufacturing specifications prior to release.There is no evidence to suggest that a product malfunction occurred.The user guide provides instruction to maintain aseptic technique and warnings to follow instructions provided to prevent the risk of exposure to infectious diseases.Biocompatibility of the device has been established.Nxstage medical considers this report closed.No additional information will be provided.
 
Event or Problem Description
A report was received on (b)(6) 2019 from the home therapy nurse (htn) of a (b)(6) male with multiple comorbidities including end-stage renal disease (esrd) and elevated liver function tests (lft), who experienced headache, fever (104.5 f), tachycardia (117 bpm), numbness/tingling in his fingers, lower back pain, chills, hypotension (98/58), and increased lethargy approximately 50 minutes after initiating his first in-center hemodialysis treatment with the dialysate sack on (b)(6) 2019.Therapy was terminated, intravenous (iv) vancomycin (1.5g) & ceftazidime (1.5g) were administered, and the patient become unresponsive.Nasal oxygen (o2) was applied, and the patient was transported via ambulance and admitted to the intensive care unit (icu).Additional information received on (b)(6) 2019 from the htn revealed that evaluation in hospital included blood and stool cultures with no organism identified.Viral syndrome was suspected, and the iv antibiotics were ceased.Further blood tests, electrocardiogram (ekg) and chest x-ray (cxr) revealed no causative factors.The patient received a diagnosis of sepsis with acute organ dysfunction and was discharged in stable condition on (b)(6) 2019.

Brand Name
NXSTAGE SYSTEM ONE
Common Device Name
HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Manufacturer (Section D)
NXSTAGE MEDICAL, INC.
350 merrimack street
lawrence MA 01843
MDR Report Key8579662
Report Number3003464075-2019-00014
Device Sequence Number1586666
Product Code FKR
UDI-Device IdentifierM535SAK4030
UDI-Public+M535SAK4030/$$1220901792854
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/03/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/16/2020
Device Model NumberSAK-403
Device Catalogue NumberSAK-403
Device Lot Number90179285
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2019
Initial Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age28 YR
Date Report Sent to FDA01/01/2005